Alert archive / Utah / High Wind Warnings in 2006
High Wind Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Sep 15, 2006, 3:49 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 3:49 PM MDT (21:49 UTC)
- Expired
- Sep 15, 2006, 9:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 152149 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 PM MDT FRI SEP 15 2006 ...A STRONG COLD FRONT REMAINS ON TRACK TO MOVE OVER UTAH THIS AFTERNOON THROUGH SATURDAY... STRONG SOUTHWEST FLOW ALOFT AHEAD OF A STRONG COLD FRONT ENTERING STATE TODAY HAS MIXED STRONG SOUTH TO SOUTHWEST WINDS DOWN TO THE SURFACE TODAY. MOST OF SOUTHERN AND SOUTH CENTRAL UTAH HAS SEEN WINDS INCREASE OVER THE AREA. WINDS ARE EXPECTED TO DECREASE AS TONIGHT AS THE FRONT MOVES OVER THE AREA. UTZ016-017-019-160300- /O.UPG.KSLC.WI.Y.0019.000000T0000Z-060916T0400Z/ /O.NEW.KSLC.HW.W.0011.060915T2149Z-060916T0300Z/ SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 349 PM MDT FRI SEP 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT ENTERING THE AREA FROM THE NORTHWEST TODAY WILL PUSH SOUTHEAST OVER THE AREA THROUGH SATURDAY. AHEAD OF THE COLD FRONT...STRONG SOUTHWEST FLOW ALOFT HAS DEVELOPED. SOUTH TO SOUTHWEST WINDS OF 30-45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH MID-EVENING FOR SOUTHWEST UTAH AS THE COLD FRONT APPROACHES. WINDS WILL DECREASE AFTER 900 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ013>015-018-020-021-160400- /O.CON.KSLC.WI.Y.0019.000000T0000Z-060916T0400Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- HENRY MOUNTAINS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 349 PM MDT FRI SEP 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 25-35 MPH WITH GUSTS TO 45 MPH HAVE DEVELOPED OVER THE VALLEYS TODAY...WHILE THE MOUNTAIN AREAS HAVE SEEN WINDS INCREASE IN STRENGTH TO SOUTH TO SOUTHWEST WINDS OF 35-45 MPH WITH GUSTS NEAR 60 MPH. LOCALIZED HIGHER GUSTS MAY OCCUR...ESPECIALLY OVER THE WESTERN VALLEYS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KSLC 160303 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 903 PM MDT FRI SEP 15 2006 UTZ016-017-019-160415- /O.EXP.KSLC.HW.W.0011.000000T0000Z-060916T0300Z/ SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK- 903 PM MDT FRI SEP 15 2006 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING FOR SOUTHWEST UTAH WILL EXPIRE AT 9 PM THIS EVENING. GUSTY WINDS TO 40 MPH WILL PERSIST ACROSS SOUTHWEST UTAH THROUGH MIDNIGHT. HOWEVER THESE WINDS WILL REMAIN BELOW HIGH WIND CRITERIA. $$ UTZ013>015-018-020-021-160415- /O.CAN.KSLC.WI.Y.0019.000000T0000Z-060916T0400Z/ SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- HENRY MOUNTAINS-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 903 PM MDT FRI SEP 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO GUST NEAR 30 MPH ACROSS CENTRAL AND SOUTHERN UTAH THROUGH MIDNIGHT. HOWEVER THESE WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA. $$ SEAMAN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Sep 15, 11:03 AM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 15, 11:03 AM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1103 AM MDT FRI SEP 15 2006
.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL MOVE INTO THE
NORTHERN GREAT BASIN TONIGHT. THE ASSOCIATED COLD FRONT WILL SWEEP
SOUTH ACROSS UTAH LATE THIS AFTERNOON THROUGH EARLY SATURDAY. HIGH
PRESSURE ALOFT WILL RETURN EARLY NEXT WEEK.
&&
.DISCUSSION...SHOWERS AND THUNDERSTORMS THAT BROUGHT SIGNIFICANT
RAINFALL TOTALS TO MANY LOCATIONS ACROSS THE STATE HAVE DECREASED
IN COVERAGE THIS MORNING...WITH SCATTERED SHOWERS AND
THUNDERSTORMS REMAINING ACROSS NORTHERN UTAH. THIS BREAK IN THE
ACTION WILL BE SHORT LIVED AS THE WELL ADVERTISED PACIFIC STORM
SYSTEM APPROACHES THE AREA. MODELS IN GOOD AGREEMENT THAT COVERAGE
WILL INCREASE THIS AFTERNOON AS THE UPPER TROUGH AND JET MAX CURRENTLY
OVER WESTERN NEVADA MOVE INTO WESTERN UTAH. ASSOCIATED COLD FRONT
EXTENDING FROM SOUTHERN OREGON TO WESTERN MONTANA WILL MOVE
THROUGH BEGINNING LATE THIS AFTERNOON...REACHING THE UT/AZ BORDER BY
TOMORROW AFTERNOON. DRAMATIC COOLING EXPECTED AS THE FRONT MOVES
THROUGH...WITH -4 TO -6C 700 MB TEMPS OVER NORTHERN UTAH.
SNOW LEVELS SHOULD DROP TO AROUND 8000 FT IN NORTHERN UTAH WITH
THE PASSAGE OF THE COLD FRONT...AND SOME AREAS IN THE HIGHER
ELEVATIONS COULD SEE UP TO 4-6 INCH ACCUMULATIONS FRIDAY NIGHT
INTO SATURDAY MORNING. DUE TO IT BEING THE FIRST EVENT OF THE
SNOW SEASON...HAVE GONE AHEAD AND ISSUED A SNOW ADVISORY FOR THE
WASATCH AND UINTA MOUNTAINS. PRECIPITATION WILL BE ALL RAIN IN
THE VALLEYS...THOUGH THE BENCHES COULD BRIEFLY SEE RAIN MIXED
WITH SNOW IN HEAVIER PRECIPITATION. MOST OF THE PRECIPITATION IN
THE VALLEYS WILL BE DONE BY SATURDAY AFTERNOON...THOUGH SHOWERS
COULD LINGER IN THE MOUNTAINS THROUGH SATURDAY EVENING.
WINDS HAVE ALREADY PICKED UP AHEAD OF THE STORM SYSTEM...AND THEY
SHOULD INCREASE FURTHER THIS AFTERNOON. LATEST NAM AND GFS SHOW
STRONGER 700 MB FLOW THIS AFTERNOON THAN INDICATED IN PREVIOUS
RUNS...50 TO 55 KTS OVER SOUTHERN UTAH...AND THIS SHOULD TRANSLATE
INTO STRONG WINDS AT THE SURFACE. NAM MOS PREDICTS 35 KT SUSTAINED
WINDS AT MILFORD AND 25 KT WINDS AT HANKSVILLE...NORMALLY NOT A
WINDY AREA. BECAUSE OF THIS...HAVE EXPANDED WIND ADVISORY INTO THE
MAJORITY OF SOUTHERN AND CENTRAL UTAH UNTIL 10PM. WINDS WILL
DECREASE AS THE COLD FRONT MOVES INTO THE AREA. RED FLAG WARNING
REMAINS IN EFFECT FOR THE FAR SOUTHWESTERN VALLEYS AS RELATIVE
HUMIDITIES COULD REACH CRITICAL VALUES THERE.
HAVE UPDATED THE FORECAST TO DECREASE POPS THIS MORNING OVER THE
UINTAS AND NORTHERN WASATCH MOUNTAINS THIS MORNING AND TO ADD
HIGHLIGHTS.
&&
.AVIATION...PRECIPITATION HAS MOSTLY ENDED AT KSLC THIS
MORNING...WITH ONLY ISOLATED SHOWERS REMAINING...AND CEILINGS ARE
EXPECTED TO GENERALLY REMAIN AT OR ABOVE 7000 FT FOR THE NEXT FEW
HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...KEEPING CEILINGS BELOW 7000 FT...AND CONDITIONS MAY
DROP TO MVFR IN THE HEAVIER STORMS. CURRENTLY BELIEVE THAT A 40
PERCENT CHANCE OF MVFR EXISTS BETWEEN 00Z AND 06Z. SOUTH WINDS
WILL PICK UP WITHIN THE NEXT COUPLE OF HOURS AHEAD OF THE
APPROACHING COLD FRONT...WHICH IS EXPECTED TO PASS THROUGH KSLC
AROUND 22Z...BUT COULD ARRIVE AS LATE AS 00Z.
&&
.FIRE WEATHER...WIDESPREAD RAIN OCCURRED THURSDAY ACROSS THE
DISTRICT. EVEN MOST AREAS OF THE EASTERN DESERT BASINS RECEIVED A
HUNDREDTH OR MORE OF RAINFALL. SOME MOUNTAIN RAWS RECEIVED OVER AN
INCH OF RAIN. THE WARMEST AND DRIEST AREA FOR TODAY WILL BE
RESTRICTED TO UTAH/S DIXIE WHERE THE RED FLAG WARNING IS IN EFFECT.
HOWEVER...IT WILL BE WINDY ACROSS ALL OF SOUTHERN UTAH TODAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 10 PM FRIDAY FOR UTZ013>021.
RED FLAG WARNING UNTIL MIDNIGHT SATURDAY FOR UTZ439.
SNOW ADVISORY FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR UTZ007>009.
WY...NONE.
&&
PUBLIC/AVIATION...TRAPHAGAN/HALL
FIRE WEATHER...GIBSONHazardous weather outlook, Sep 15, 11:27 AM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1127 AM MDT FRI SEP 15 2006 UTZ001>006-010>012-WYZ021-161730- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SOUTHWEST WYOMING- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON. WINDS WILL INCREASE LATE THIS MORNING AND BRING BREEZY TO WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. A MOIST AIRMASS WILL CONTINUE TO MOVE OVER THE AREA BRINGING ADDITIONAL PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. THE NORTHERN MOUNTAINS OF UTAH WILL ALSO SEE ITS FIRST SNOWFALL OF THE SEASON TONIGHT. RAIN MAY MIX WITH SNOW DOWN TO 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD PRECIPITATION WILL CONTINUE OVER THE AREA THROUGH EARLY SATURDAY. MUCH COLDER TEMPERATURES WILL SPREAD ACROSS ALL OF NORTHERN UTAH AND SOUTHWEST WYOMING FOR SATURDAY. PARTIAL CLEARING SATURDAY NIGHT COULD BRING AREAS OF FROST ON SUNDAY MORNING. DRIER AND MILDER CONDITIONS WILL RETURN FOR THE EARLY PART OF NEXT WEEK. ADDITIONAL PRECIPITATION AND COOLER TEMPERATURES COULD AFFECT THE AREA AGAIN FOR THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ007>009-161730- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON AND BRING THE FIRST SNOWFALL OF THE SEASON TO THE NORTHERN MOUNTAINS. WINDS WILL INCREASE LATE THIS MORNING AND BRING BREEZY TO WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. A MOIST AIRMASS WILL CONTINUE TO MOVE OVER THE AREA BRINGING ADDITIONAL PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL ACCUMULATIONS WILL GENERALLY BE 2 TO 6 INCHES IN MOST AREAS...BUT LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ESPECIALLY ON THE WESTERN-FACING SLOPES. RAIN MAY MIX WITH SNOW DOWN 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD PRECIPITATION WILL CONTINUE OVER THE AREA THROUGH EARLY SATURDAY. MUCH COLDER TEMPERATURES WILL SPREAD ACROSS ALL OF NORTHERN UTAH FOR SATURDAY. PARTIAL CLEARING SATURDAY NIGHT COULD BRING AREAS OF FROST ON SUNDAY MORNING. DRIER AND MILDER CONDITIONS WILL RETURN FOR THE EARLY PART OF NEXT WEEK. ADDITIONAL PRECIPITATION AND COOLER TEMPERATURES COULD AFFECT THE AREA AGAIN FOR THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013>021-161730- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON. WINDS WILL INCREASE LATE THIS MORNING AND BRING WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL DEVELOP OVER THE VALLEYS TODAY WITH SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH DEVELOPING LATE THIS MORNING. ALSO...THE NORTHERN MOUNTAINS OF UTAH WILL SEE ITS FIRST SNOWFALL OF THE SEASON TONIGHT AS WELL WITH RAIN AND SNOW MIXING DOWN TO 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL SWEEP SOUTH ACROSS SOUTHERN UTAH SATURDAY. COLDER TEMPERATURES WILL FOLLOW THE FRONT SOUTH...ALONG WITH SPOTTY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:15 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 19 min |
| Sep 15, 4:16 AM MDT | Wind Advisory | SLC | 17 hr | |
| Sep 15, 4:18 AM MDT | Red Flag Warning | SLC | 22 hr | |
| Sep 15, 10:36 AM MDT | Snow Advisory | SLC | 14 hr | |
| Sep 15, 2:04 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 26 min |
| Sep 15, 2:50 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 25 min |
| Sep 15, 3:16 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 44 min |
| Sep 15, 3:38 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 67 min |
| Sep 15, 3:56 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 64 min |
| Sep 15, 4:50 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 3 hr |
| Sep 15, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 60 min |
Nearby
High Wind Warnings in Utah, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.